Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 384, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 2, 2017, 4:18 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2017, 4:18 PM CDT (21:18 UTC)
- Expired
- Jul 2, 2017, 5:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 85 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
839
WUUS54 KTSA 022118
SVRTSA
OKC113-117-022200-
/O.NEW.KTSA.SV.W.0384.170702T2118Z-170702T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
418 PM CDT SUN JUL 2 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Osage County in northeastern Oklahoma...
Southeastern Pawnee County in northeastern Oklahoma...
* Until 500 PM CDT
* At 418 PM CDT, a severe thunderstorm was located 3 miles northeast
of Maramec, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Hominy... Cleveland...
Wynona... Jennings...
Osage... Hallett...
Blackburn... Maramec...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3664 9638 3645 9615 3616 9657 3616 9661
3628 9675
TIME...MOT...LOC 2118Z 223DEG 32KT 3626 9663
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
512
WWUS54 KTSA 022134
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
434 PM CDT SUN JUL 2 2017
OKC113-117-022200-
/O.CON.KTSA.SV.W.0384.000000T0000Z-170702T2200Z/
Osage OK-Pawnee OK-
434 PM CDT SUN JUL 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN OSAGE AND SOUTHEASTERN PAWNEE COUNTIES...
At 433 PM CDT, a severe thunderstorm was located 4 miles northwest of
Cleveland, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Hominy... Cleveland...
Wynona... Osage...
Blackburn...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3664 9638 3645 9615 3622 9648 3629 9657
3637 9665
TIME...MOT...LOC 2133Z 223DEG 32KT 3636 9651
HAIL...0.75IN
WIND...60MPH
$$867
WWUS54 KTSA 022149
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
449 PM CDT SUN JUL 2 2017
OKC117-022158-
/O.CAN.KTSA.SV.W.0384.000000T0000Z-170702T2200Z/
Pawnee OK-
449 PM CDT SUN JUL 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PAWNEE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
LAT...LON 3664 9638 3645 9615 3632 9639 3638 9649
3644 9657
TIME...MOT...LOC 2148Z 220DEG 34KT 3651 9638
$$
OKC113-022200-
/O.CON.KTSA.SV.W.0384.000000T0000Z-170702T2200Z/
Osage OK-
449 PM CDT SUN JUL 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN OSAGE COUNTY...
At 448 PM CDT, a severe thunderstorm was located 4 miles southwest of
Wynona, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Hominy... Wynona...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3664 9638 3645 9615 3632 9639 3638 9649
3644 9657
TIME...MOT...LOC 2148Z 220DEG 34KT 3651 9638
HAIL...1.00IN
WIND...60MPH
$$356
WWUS54 KTSA 022159
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
459 PM CDT SUN JUL 2 2017
OKC113-022209-
/O.EXP.KTSA.SV.W.0384.000000T0000Z-170702T2200Z/
Osage OK-
459 PM CDT SUN JUL 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSAGE COUNTY WILL
EXPIRE AT 500 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail,
gusty winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3664 9638 3645 9615 3632 9639 3638 9649
3644 9657
TIME...MOT...LOC 2159Z 223DEG 32KT 3657 9631
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:09 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 2, 3:09 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 309 PM CDT Sun Jul 2 2017 .DISCUSSION... Thunderstorm chances will ramp up later this afternoon and into Tonight as an MCV currently across central Oklahoma moves into the eastern portions of Oklahoma. With little to no cap in place across the region, thunderstorms are expected to develop relatively easily as the MCV moves into the region. Some the storms will likely become severe with more than sufficient instability in place. strong gusty winds will be the main concern with some large hail possible as well. Locally heavy rain will also be problematic with more than an inch of rain possible in a short period of time. These storms could last into the early morning hours as they shift to the east and south across the area. Additional thunderstorms will be possible late tonight and into early Monday morning as a thunderstorm complex approaches from the west. It is possible that some locations across southeast Oklahoma could see upwards of 3 inches of rain tonight which could lead to flooding of low lying areas. Scattered showers and thunderstorms will be possible again on Monday with possibly another MCV moving across the region and in the vicinity of any residual outflow boundaries lingering across the area. It is also looking more likely that another MCS will roll out of Kansas and across eastern Oklahoma and western Arkansas late Monday night into Tuesday morning. Additional showers and thunderstorms will be possible Tuesday afternoon into Tuesday night as a mid-level shortwave moves slowly across the Central and Southern Plains. In fact, the chances of showers and thunderstorms will remain in the forecast through Thursday as the mid-level shortwave eventually shifts into the Ohio Valley. A high pressure ridge aloft will build into eastern Oklahoma and western Arkansas Friday and Saturday resulting in somewhat hotter temperatures on Friday and possibly Saturday. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 88 73 89 / 60 40 40 50 FSM 73 87 73 90 / 60 40 30 40 MLC 73 88 74 90 / 60 40 30 40 BVO 70 87 71 88 / 60 40 60 50 FYV 69 82 70 85 / 60 40 30 50 BYV 69 84 69 85 / 60 40 30 50 MKO 71 86 73 88 / 60 40 40 40 MIO 70 86 70 87 / 60 40 60 50 F10 72 88 73 89 / 60 40 30 50 HHW 74 90 74 91 / 60 40 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, Jul 2, 2:42 PM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
242 PM CDT Sun Jul 2 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
242 PM CDT Sun Jul 2 2017
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...All eastern Oklahoma and northwest Arkansas.
ONSET...After 3 PM.
HEAVY RAIN.
RISK...Elevated.
AREA...much of southeast Oklahoma and west central Arkansas.
ONSET...Late afternoon through tonight.
FLASH FLOOD.
RISK...Limited.
AREA...much of southeast Oklahoma and west central Arkansas.
ONSET...Late afternoon through tonight.
DISCUSSION...
Thunderstorms are expected to develop across eastern Oklahoma by mid
afternoon and increase in coverage through the late evening hours as
they progress eastward. Conditions will support a risk of severe
weather from mid afternoon through late evening with locally
damaging winds and pockets of severe hail being the primary hazards.
Locally heavy rainfall is possible across the entire region.
However, there are indications that storms could train across
portions of southeast Oklahoma and west central Arkansas this
evening and tonight, where an elevated risk of heavy rainfall and
localized flash flooding is possible. As with all thunderstorms
there is a risk of lightning, and any outdoor activities should be
mindful of lightning safety.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY through THURSDAY...Thunderstorm Potential.
FRIDAY and SATURDAY...No Hazards.
EXTENDED DISCUSSION...
Thunderstorms may be ongoing early Monday morning with additional
development possible during the afternoon and evening hours. The
unsettled weather pattern will continue through mid week with daily
thunderstorm chances. A few strong to severe storms are possible
during this same period with locally damaging winds the most likely
hazard. Late next week the pattern transitions to lower rain chances
and hot and humid weather prevailing over the region.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Jul 2, 3:26 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
326 PM CDT SUN JUL 2 2017
OKZ059-064-065-022130-
Pawnee OK-Okfuskee OK-Creek OK-
326 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR CREEK...SOUTHWESTERN PAWNEE AND
OKFUSKEE COUNTIES UNTIL 430 PM CDT...
At 325 PM CDT, strong thunderstorms were located along a line
extending from 2 miles south of Orlando to 2 miles southeast of
Perkins to 2 miles northwest of Davenport to 4 miles east of Johnson
to 6 miles north of Konawa. Movement was east at 25 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Bristow... Okemah...
Pawnee... Okfuskee...
Drumright... Boley...
Oilton... Depew...
Paden... Jennings...
Bearden... Slick...
Castle... Shamrock...
Maramec... Welty...
Milfay... Silver City...
Mason...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 212 and 225.
Interstate 44 between mile markers 178 and 198.
Storms within this line may become severe at any time, with the most
likely hazards being quarter to half dollar size hail and wind gusts
to 60 mph. Be certain to monitor local radio stations and available
television stations for additional information and possible warnings
from the National Weather Service.
LAT...LON 3650 9703 3613 9643 3581 9622 3529 9619
3529 9644 3546 9644 3546 9647 3543 9650
3545 9655 3544 9657 3539 9654 3540 9662
3616 9662 3616 9682 3624 9682 3625 9692
3633 9693 3634 9703
TIME...MOT...LOC 2025Z 268DEG 20KT 3611 9736 3594 9701 3574 9680 3540
9676 3504 9672
LacySpecial weather statement, Jul 2, 4:02 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
402 PM CDT SUN JUL 2 2017
OKZ054-059-022145-
Osage OK-Pawnee OK-
402 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND PAWNEE COUNTIES
UNTIL 445 PM CDT...
At 402 PM CDT, strong thunderstorms were located along a line
extending from 2 miles northwest of Marland to 3 miles north of Quay.
Movement was north at 35 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Pawnee... Hominy...
Cleveland... Fairfax...
Shidler... Wynona...
Jennings... Ralston...
Osage... Burbank...
Hallett... Blackburn...
Maramec... Skedee...
Southern Kaw Lake... Webb City...
Apperson...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3694 9675 3646 9616
3616 9660 3616 9679 3617 9682 3625 9682
3625 9692 3633 9693 3634 9703 3651 9703
3658 9689 3660 9692 3659 9705 3668 9706
TIME...MOT...LOC 2102Z 199DEG 32KT 3659 9719 3621 9673
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:26 PM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 64 min |
| Jul 2, 3:47 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 43 min |
| Jul 2, 4:02 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 43 min |
| Jul 2, 4:31 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Osage, Tulsa | 44 min |
| Jul 2, 4:39 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 22 min |
| Jul 2, 5:06 PM CDT | Special Weather Statement | TSA | Osage | 39 min |
| Jul 2, 5:09 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Osage, Rogers, Tulsa and 1 more | 36 min |
| Jul 2, 5:12 PM CDT | Areal Flood Advisory | TSA | Tulsa | 3 hr |
| Jul 2, 5:14 PM CDT | Special Weather Statement | TSA | McIntosh, Okmulgee, Pittsburg | 46 min |
| Jul 2, 5:15 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 30 min |
| Jul 2, 5:24 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 51 min |
| Jul 2, 5:39 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 36 min |
| Jul 2, 5:47 PM CDT | Areal Flood Advisory | TSA | Mayes, Rogers, Wagoner | 4 hr |
| Jul 2, 5:59 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 31 min |
| Jul 2, 6:07 PM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| Jul 2, 6:15 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Rogers, Wagoner | 30 min |
| Jul 2, 6:22 PM CDT | Special Weather Statement | TSA | Nowata | 23 min |
| Jul 2, 6:27 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 31 min |
| Jul 2, 6:30 PM CDT | Areal Flood Advisory | TSA | Washington | 3 hr |
| Jul 2, 6:44 PM CDT | Special Weather Statement | TSA | Cherokee, Craig, Delaware, Mayes | 46 min |
| Jul 2, 6:57 PM CDT | Special Weather Statement | TSA | Haskell, Muskogee, Sequoyah | 48 min |
| Jul 2, 6:59 PM CDT | Areal Flood Advisory | TSA | Muskogee, Okmulgee, Wagoner | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.